Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 217, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 2015, 2:53 AM CDT for Hempstead County, Howard County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 2:53 AM CDT (07:53 UTC)
- Expired
- Jul 4, 2015, 3:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR
The radar
The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2134 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:43 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 11:43 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 PM CDT FRI JUL 3 2015 .AVIATION... VCTS CONDITIONS EXPECTED TONIGHT INTO SATURDAY ACROSS AREA TERMINALS DUE TO A FRONTAL BOUNDARY AND A SERIES OF UPPER-LEVEL DISTURBANCES MOVING ACROSS THE REGION. MVFR CEILINGS POSSIBLE AROUND DAYBREAK...OTHERWISE VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. SOUTHWEST WINDS AROUND 5 TO 10 KNOTS TONIGHT AND SATURDAY TO BECOME SOUTHERLY AFTER 05/00Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 89 74 91 / 40 40 30 30 MLU 75 87 73 89 / 60 60 50 40 DEQ 71 86 71 86 / 60 60 30 40 TXK 73 87 72 88 / 60 60 30 40 ELD 73 86 72 87 / 60 60 50 40 TYR 75 90 74 91 / 40 40 20 20 GGG 75 90 74 91 / 40 40 20 20 LFK 76 92 74 92 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Jul 3, 11:51 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI JUL 3 2015 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-041700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE- JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1151 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED...TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS ALONG AND NORTH OF I-20...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND.. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...A FEW SEVERE STORMS MAY BRING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. LAZ010-011-017>022-TXZ149>153-165>167-041700- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1151 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS SOUTH OF I-20...ANY STRONG THUNDERSTORM COULD BRIEFLY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD BRING UP ONE TO TWO OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...ANY SEVERE STORMS MAY YIELD DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. VII
In the hours before
Special weather statement, Jul 4, 1:03 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT SAT JUL 4 2015
ARZ051-060-061-040700-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
103 AM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD COUNTIES UNTIL 200 AM
CDT...
AT 1258 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CENTER POINT...OR NEAR DIERKS...MOVING EAST AT 20 MPH. THIS
STORM ALONG WITH OTHERS WILL CONTINUE TO TRACK ACROSS THE
AREA AND PRODUCE LOCALLY HEAVY RAINFALL.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...BLEVINS...
CORINTH...CENTER POINT...MCCASKILL...MUDDY FORK AND BOUGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS AND OTHERS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES HAS
ALREADY FALLEN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3421 9392 3419 9392 3418 9382 3401 9382
3401 9375 3398 9365 3396 9362 3395 9353
3396 9347 3395 9342 3396 9338 3390 9330
3387 9330 3381 9326 3390 9405 3422 9410
TIME...MOT...LOC 0558Z 270DEG 19KT 3404 9400
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:54 AM CDT | Flash Flood Warning | SHV | Bowie | 4 hr |
| Jul 4, 12:35 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| Jul 4, 4:56 PM CDT | Special Weather Statement | SHV | Sabine | 64 min |
| Jul 4, 5:17 PM CDT | Special Weather Statement | SHV | Red River | 58 min |
| Jul 4, 5:52 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 38 min |
| Jul 4, 4:54 AM CDT | Flash Flood Watch | SHV | Claiborne, Lincoln, Ouachita, Union | 14 hr |
| Jul 4, 9:28 AM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Union | 5 hr |
| Jul 4, 11:11 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Winn | 7 days |
| Jul 4, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Winn | 47 min |
| Jul 4, 5:47 PM CDT | Special Weather Statement | SHV | Red River, Winn | 58 min |
| Jul 4, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Grant, Natchitoches, Red River, Sabine, Winn | 46 min |
| Jul 4, 6:50 PM CDT | Special Weather Statement | SHV | Winn | 40 min |
| Jul 4, 1:03 AM CDT | Special Weather Statement | SHV | Howard | 57 min |
| Jul 4, 2:29 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Jul 4, 3:09 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 4 hr |
| Jul 4, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 60 min |
| Jul 4, 4:20 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 55 min |
| Jul 4, 4:37 AM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 53 min |
| Jul 4, 5:34 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 56 min |
| Jul 4, 6:20 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 55 min |
| Jul 4, 6:54 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.